Bregman's Inequality gives an upper bound on the permanent of a given 0-1 matrix given only the row sums. Although there are now a number of different proofs I have not been able to find Bregman's original proof. In particular I have not been able to find the paper "Some properties of nonnegative matrices and their permanents", Soviet Math. Dokl., 15: 945–949" or any other writeup of this original proof and was curious as to where I could find it?

up vote 2 down vote accepted

I went to the library and couldn't find it, but it turns out the citation in the OP and in Wikipedia is mistaken, the volume number is 14 rather than 15 (page numbers 945–949 are correct); in any case, I located the article and scanned it; I'm not sure posting the scan here is "fair use", but I will gladly email it if you drop me a line.

I have corrected the citation in the Wikipedia article.

  • Where can I email you? – mssmath May 16 at 17:22

Your Answer


By clicking "Post Your Answer", you acknowledge that you have read our updated terms of service, privacy policy and cookie policy, and that your continued use of the website is subject to these policies.

Not the answer you're looking for? Browse other questions tagged or ask your own question.